MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. RISE-L; RISE-L SPACER, 18X45MM, 7-14MM, 3-15°

GLOBUS MEDICAL, INC. RISE-L; RISE-L SPACER, 18X45MM, 7-14MM, 3-15°
Model Number 193.503
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One rise-l spacer was returned for evaluation due to unintended disassembly of the device intraoperatively.The spacer was used in a multi-level atp case from l1-l5 (dos: (b)(6) 2024), and was reported to have broken after the surgeon collapsed and removed the implant from the disc space to retrieve a piece of gauze that was left in the patient.Another rise-l spacer was used to replace the disassembled cage, and the case was completed without any further incidents or adverse effects to the patient.Initial observation of the rise-l spacer showed that the retaining c-ring was no longer attached to the drive screw, allowing it to migrate out of the implant when the spacer is fully collapsed.As such, the implant fails to meet functional requirements specified by the part drawing.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that during a surgery a rise-l spacer was broken during a procedure and had to be retrieved from the patient.This event occurred in japan.

Brand Name
RISE-L
Common Device Name
RISE-L SPACER, 18X45MM, 7-14MM, 3-15°
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18888778
Report Number3004142400-2024-00050
Device Sequence Number3089578
Product Code MAX
UDI-Device Identifier00889095308129
UDI-Public00889095308129
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number193.503
Device Lot NumberWTB130YD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceAsian